Looking to Get in Shape or Lose Weight? Try our BMI and Weight Loss Calculator!

Does Centrum Help You Lose Weight?

By Rose Welton

Centrum is a multivitamin manufactured by Pfizer Consumer Healthcare. In addition to Centrum, the company makes variations of the multivitamin for different needs according to gender and age. There is no indication that a multivitamin can cause weight loss directly, but taking a multivitamin can provide energy necessary for weight loss and fill in the gaps of a restricted diet.

Nutrients

According to the Dietary Supplements Labels Database, Centrum has several vitamins and minerals, including 100 percent or more of the daily recommended values of vitamin C, vitamin D, vitamin E, vitamin B6, vitamin B12, thiamin, riboflavin, niacin, folic acid, iodine and iron.

Research

A 2006 study at the Division of Nutrition and Physical Activity at the Centers for Disease Control and Prevention found that women of a normal weight range were more likely to take multivitamins. However, multivitamin use was not more common in people trying to lose weight. More research is needed to determine the connection between multivitamin use and weight.

Energy

Fatigue, which is characterized by a lack of energy and motivation, can sometimes be caused by poor nutrition. It may affect your ability and desire to exercise. Medline Plus suggests taking a multivitamin to help control fatigue, which may help give you energy to exercise for weight loss. However, if your fatigue is the result of an underlying illness, such as depression, allergies and sleep disorders, the underlying cause will need to be treated before a multivitamin can offer any benefit.

Restricted Diet

If you are following a weight loss diet that restricts your food intake, you may benefit from a multivitamin that can fill in the gaps of your diet. However, a well-balanced diet usually provides all the vitamins your body needs. Katherine Zeratsky, R.D. states that taking a multivitamin may exceed the amount of nutrients that your body needs or can use, so ask your doctor if you should be taking one.

Recommendations

If you are taking a multivitamin, be sure to follow the directions on the product or any instructions from your doctor. Multivitamins may cause an upset stomach or an unpleasant taste. Be sure to talk to your doctor if these side effects do not go away.

Video of the Day

Brought to you by LIVESTRONG
Brought to you by LIVESTRONG
Cite this Article A tool to create a citation to reference this article Cite this Article

More Related Articles

Related Articles